Alert archive / California / High Wind Warnings in 2025

High Wind Warning 2, NWS Sacramento, CA

December 23, 2025

NWS Sacramento, CA issued this high wind warning at Dec 23, 2025, 4:56 AM PST. It took effect at Dec 23, 2025, 4:00 PM PST. It was in force for 44 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 23, 2025, 4:56 AM PST (12:56 UTC)
In effect from
Dec 23, 2025, 4:00 PM PST
Expired
Dec 25, 2025, 11:45 AM PST
In force
44 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

611 
WWUS76 KSTO 231256
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
456 AM PST Tue Dec 23 2025

CAZ015>019-066-067-240000-
/O.UPG.KSTO.HW.A.0001.251224T0000Z-251227T0000Z/
/O.NEW.KSTO.HW.W.0002.251224T0000Z-251226T0000Z/
Northern Sacramento Valley-Central Sacramento Valley-Southern
Sacramento Valley-Carquinez Strait and Delta-Northern San Joaquin
Valley-Northeast Foothills/Sacramento Valley-Motherlode-
Including the cities of Oroville, Marysville/Yuba City, Grass
Valley, Chico, Sacramento, Stockton, Fairfield/Suisun, Modesto,
Redding, Jackson, Red Bluff, and Paradise
456 AM PST Tue Dec 23 2025

...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST 
THURSDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 60 mph expected.

* WHERE...Carquinez Strait and Delta, Sacramento Valley, Motherlode, 
  Northeast Foothills, and Northern San Joaquin Valley.

* WHEN...From 4 PM this afternoon to 4 PM PST Thursday.

* IMPACTS...Strong winds and saturated soils could blow down trees 
  and power lines resulting in widespread power outages. Strong 
  winds will cause impacts to loose and unsecured items, including 
  temporary structures and holiday decorations. Difficult travel 
  conditions are expected, especially for high profile vehicles.

* ADDITIONAL DETAILS...Two periods of strong wind gusts expected 
  tonight into Wednesday morning and again Wednesday night into 
  Thursday, with a lull during the day on Wednesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch for falling debris and tree limbs. Use caution if you must 
drive. Take time now to prepare for potential power outages.

&&

$$

For more information, visit us at www.weather.gov/sto/

NR
3 follow-up statements
387 
WWUS76 KSTO 232133
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
133 PM PST Tue Dec 23 2025

CAZ015>019-066-067-250000-
/O.CON.KSTO.HW.W.0002.251224T0000Z-251226T0000Z/
Northern Sacramento Valley-Central Sacramento Valley-Southern
Sacramento Valley-Carquinez Strait and Delta-Northern San Joaquin
Valley-Northeast Foothills/Sacramento Valley-Motherlode-
Including the cities of Paradise, Modesto, Jackson, Redding,
Marysville/Yuba City, Red Bluff, Sacramento, Fairfield/Suisun,
Oroville, Grass Valley, Stockton, and Chico
133 PM PST Tue Dec 23 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THURSDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 60 mph expected.

* WHERE...Carquinez Strait and Delta, Sacramento Valley, Motherlode, 
  Northeast Foothills, and Northern San Joaquin Valley.

* WHEN...Until 4 PM PST Thursday.

* IMPACTS...Strong winds and saturated soils could blow down trees 
  and power lines resulting in widespread power outages. Strong 
  winds will cause impacts to loose and unsecured items, including 
  temporary structures and holiday decorations. Difficult travel 
  conditions are expected, especially for high profile vehicles.

* ADDITIONAL DETAILS...Two periods of strong wind gusts expected 
  tonight into Wednesday morning and again Wednesday night into 
  Thursday, with a lull during the day on Wednesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch for falling debris and tree limbs. Use caution if you must 
drive. Take time now to prepare for potential power outages.

&&

$$

For more information, visit us at www.weather.gov/sto/

JS
175 
WWUS76 KSTO 241724
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
924 AM PST Wed Dec 24 2025

CAZ015>019-066-067-260000-
/O.CON.KSTO.HW.W.0002.000000T0000Z-251226T0000Z/
Northern Sacramento Valley-Central Sacramento Valley-Southern
Sacramento Valley-Carquinez Strait and Delta-Northern San Joaquin
Valley-Northeast Foothills/Sacramento Valley-Motherlode-
Including the cities of Red Bluff, Fairfield/Suisun, Stockton,
Grass Valley, Modesto, Chico, Paradise, Jackson, Oroville,
Marysville/Yuba City, Sacramento, and Redding
924 AM PST Wed Dec 24 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THURSDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 60 mph expected.

* WHERE...Carquinez Strait and Delta, Sacramento Valley, Motherlode, 
  Northeast Foothills, and Northern San Joaquin Valley.

* WHEN...Until 4 PM PST Thursday.

* IMPACTS...Strong winds and saturated soils could blow down trees 
  and power lines resulting in widespread power outages. Strong 
  winds will cause impacts to loose and unsecured items, including 
  temporary structures and holiday decorations. Difficult travel 
  conditions are expected, especially for high profile vehicles.

* ADDITIONAL DETAILS...Lull in activity through today, with strong 
  wind gusts expected tonight into Thursday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Watch for falling debris and tree limbs. Use caution if you must 
drive. Take time now to prepare for potential power outages.

&&

$$

For more information, visit us at www.weather.gov/sto/

JS
916 
WWUS76 KSTO 251945
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
1145 AM PST Thu Dec 25 2025

CAZ015>019-066-067-261800-
/O.CAN.KSTO.HW.W.0002.000000T0000Z-251226T0000Z/
/O.NEW.KSTO.WI.Y.0018.251225T1945Z-251226T1800Z/
Northern Sacramento Valley-Central Sacramento Valley-Southern
Sacramento Valley-Carquinez Strait and Delta-Northern San Joaquin
Valley-Northeast Foothills/Sacramento Valley-Motherlode-
Including the cities of Jackson, Paradise, Stockton, Grass
Valley, Marysville/Yuba City, Oroville, Chico, Sacramento, Red
Bluff, Modesto, Redding, and Fairfield/Suisun
1145 AM PST Thu Dec 25 2025

...WIND ADVISORY IN EFFECT UNTIL 10 AM PST FRIDAY...
...HIGH WIND WARNING IS CANCELLED...

* WHAT...South winds 15 to 25 mph with gusts up to 45 mph.

* WHERE...Carquinez Strait and Delta, Sacramento Valley, Motherlode, 
  Northeast Foothills, and Northern San Joaquin Valley.

* WHEN...Until 10 AM PST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects and 
  holiday decorations. Tree limbs could be blown down and a few 
  power outages may result.

* ADDITIONAL DETAILS...High Wind Warning was downgraded to the Wind 
  Advisory. Breezy southerly winds are expected, with the strongest 
  this evening and overnight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution. Secure outdoor objects.

&&

$$

For more information, visit us at www.weather.gov/sto/

JS

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this high wind warning went out at Dec 22, 1:20 PM PST, 15 hours 36 minutes earlier. Its key messages:

  • Series of atmospheric rivers will bring major holiday travel impacts from periods of heavy rain, heavy mountain snow, and gusty winds throughout the week.
  • High snow levels begin falling from late Tuesday onward. Heaviest snow is expected Wednesday and Thursday, with snowfall rates of 1-2" per hour at times.
  • Periods of heavy rainfall are anticipated across the Valley and lower foothills with additional flood impacts possible through the end of the week.
  • Gusty southerly winds arrive mid to late week, with the strongest wind gusts on Wednesday and Thursday.
Area forecast discussion, Dec 22, 1:20 PM PST, 15 hours 36 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
120 PM PST Mon Dec 22 2025

For additional details on weather and expected impacts over the
next 7 days, please visit weather.gov/sto/briefing.

.KEY MESSAGES...

 - Series of atmospheric rivers will bring major holiday travel
   impacts from periods of heavy rain, heavy mountain snow, and
   gusty winds throughout the week.

 - High snow levels begin falling from late Tuesday onward.
   Heaviest snow is expected Wednesday and Thursday, with snowfall
   rates of 1-2" per hour at times.

 - Periods of heavy rainfall are anticipated across the Valley and
   lower foothills with additional flood impacts possible through
   the end of the week.

 - Gusty southerly winds arrive mid to late week, with the
   strongest wind gusts on Wednesday and Thursday.

&&

.DISCUSSION...

...Today-Tuesday...

A longwave trough continues digging offshore of central
California this afternoon introducing a broad fetch of atmospheric
river moisture to interior NorCal. As the latest in a series of
embedded shortwaves travels northward, scattered showers will
follow suit, with most precipitation through this evening expected
from Interstate 80 northward. As this area of precipitation
trends northward, there will be some additional potential for
locally heavier rainfall rates in the northern Sacramento Valley
from this afternoon through the overnight hours.

By Tuesday, the longwave trough looks to deepen over the Pacific
as the shortwave trough departs the region. While showers are
expected to linger into Tuesday morning across the northern
Sacramento Valley and surrounding terrain, a brief lull in
widespread precipitation is anticipated through much of Tuesday
afternoon. As the longwave trough gradually makes a shift toward
the coast later in the day Tuesday, southerly winds will become
breezy through the afternoon with precipitation chances increasing
by late afternoon. Snow levels are expected to remain around
7000-8000 feet through Tuesday.

...Wednesday through Friday...

The aforementioned trough will continue a gradual onshore push
through the mid to late week time frame alongside a deeper
atmospheric river moisture surge. This will introduce additional
periods of widespread heavy rain, heavy mountain snow, and gusty
southerly winds through the end of the week. Additionally,
isolated to scattered thunderstorms will be possible at times from
midday Wednesday through Thursday evening.

Despite initially high snow levels early Wednesday morning, a
rapid drop to snow levels around 5500-6500 feet is anticipated by
mid morning on Wednesday as the offshore system approaches and
pulls colder air into the region. Snow levels then look to
stabilize through early Thursday morning before rapidly dropping
again to around 4500 to 5500 feet along the Sierra and to around
3500 feet for the Coast Range and Shasta County mountains from
midday Thursday through Friday. Heaviest periods of widespread
precipitation are currently expected on Wednesday and Thursday,
with a gradual decrease in areal extent and intensity on Friday.
Similarly, strongest winds associated with this storm are
anticipated on Wednesday and Thursday, remaining breezy on Friday.
As a result, a Flood Watch in effect through Friday and a High
Wind Watch in effect through Thursday remain in place for lower
elevations, with a Winter Storm Warning in effect from Tuesday
evening through Friday evening for the Sierra/southern Cascades
and portions of the Coast Range and Shasta County mountains.

Given the magnitude of expected rainfall, mountain snowfall, and
gusty winds, major travel impacts affecting the holiday travel
period are anticipated throughout the week. The most favorable
travel window at this time is expected through Tuesday afternoon.
A combination of dangerous mountain travel conditions from heavy,
wet snow and gusty winds and periods of difficult travel at lower
elevations from heavy rain, gusty winds, and thunderstorm chances
is likely Wednesday through Friday. If you have travel plans this
week plan ahead, make alternate routes, have backup plans, and
carry safety kits with you in case of emergency. If you see
flooded areas, turn around don't drown.

...Saturday through Monday...

By Saturday, the longwave trough is forecast to eject out of
NorCal with a trend toward drier weather looking likely through
the weekend and into early next week. As the system is departing
the area on Saturday, there will be some potential for breezy to
gusty north winds in the Valley, but exact details remain
uncertain. Otherwise, with some indications for ridging to build
in by early next week, there will at least be a chance for Valley
fog to return the region.

&&

.AVIATION...

Areas of MVFR/IFR/LIFR in precipitation and low ceilings across
the southern Sacramento Valley, Delta, and Sierra primarily along
and south of I-80 through this afternoon and early evening, then
activity shifts northward across the northern/central Sacramento
Valley and adjacent terrain. Brief lull in activity tomorrow
across most areas, except for the northern Sacramento Valley and
adjacent terrain. Potential for MVFR/IFR/LIFR ceilings and/or
visibilities in dense fog/mist across portions of the southern
Sacramento Valley and northern San Joaquin Valley after 06z-12z
Tuesday. Increased southerly winds after 18z Tuesday, strongest
after 00z Wednesday with sustained winds 20 to 30 kts and gusts
35-50 kts in the Valley and foothills. Southwesterly wind gusts up
to 40-55 kts over the mountains after 18z Tue - 00z Wednesday.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Friday afternoon for Burney Basin / Eastern
Shasta County-Carquinez Strait and Delta-Central Sacramento
Valley-Motherlode-Mountains Southwestern Shasta County to
Western Colusa County-Northeast Foothills/Sacramento Valley-
Northern Sacramento Valley-Northern San Joaquin Valley-Shasta
Lake Area / Northern Shasta County-Southern Sacramento Valley-
West Slope Northern Sierra Nevada-Western Plumas County/Lassen
Park.

Winter Storm Warning from 10 PM Tuesday through 10 PM PST Friday
for West Slope Northern Sierra Nevada-Western Plumas County/Lassen
Park.

Winter Storm Warning from 4 PM Wednesday to 10 PM PST Friday for
Burney Basin / Eastern Shasta County-Mountains Southwestern
Shasta County to Western Colusa County-Shasta Lake Area /
Northern Shasta County.

High Wind Watch from Tuesday afternoon through Friday afternoon
for Carquinez Strait and Delta-Central Sacramento Valley-
Motherlode-Northeast Foothills/Sacramento Valley-Northern
Sacramento Valley-Northern San Joaquin Valley-Southern
Sacramento Valley.

&&

Nearby

High Wind Warnings in California, 2025Every high wind warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.